Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 15, NWS Green Bay, WI

February 25, 2017

NWS Green Bay, WI issued this small craft advisory at Feb 25, 2017, 9:06 PM CST. It took effect at Feb 26, 2017, 3:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2017, 9:06 PM CST (03:06 UTC)
In effect from
Feb 26, 2017, 3:00 AM CST
Expired
Feb 26, 2017, 9:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

509 
WHUS73 KGRB 260306
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CST SAT FEB 25 2017

...GUSTY SOUTHWEST WINDS AND LARGE WAVES LATE TONIGHT INTO 
SUNDAY...

.GUSTY SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT INTO SUNDAY 
WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN.

LMZ541>543-261115-
/O.EXP.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
/O.NEW.KGRB.SC.Y.0015.170226T0900Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
906 PM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL 
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. 

* WINDS...WEST 10 TO 15 KNOTS LATE THIS EVENING...BACKING
  SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS TOWARD DAWN SUNDAY
  MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL CONTINUE ON
  SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE.

* WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY 
  MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
4 follow-up statements
497 
WHUS73 KGRB 260952
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CST SUN FEB 26 2017

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES TODAY...

.GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY WHICH WILL PRODUCE 
LARGE WAVES ON LAKE MICHIGAN.

LMZ541>543-261800-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
352 AM CST SUN FEB 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO
  30 KNOTS POSSIBLE. WINDS DECREASING THIS EVENING. 

* WAVES...BUILDING TO 4 TO 7 FEET...SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
065 
WHUS73 KGRB 261556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CST SUN FEB 26 2017

...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED...

.GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH WILL PRODUCE LARGE 
WAVES ON LAKE MICHIGAN THROUGH THIS EARLY TONIGHT.

LMZ541>543-270000-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
956 AM CST SUN FEB 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 
  30 KNOTS POSSIBLE. WINDS DECREASING THIS EVENING. 

* WAVES...BUILDING TO 4 TO 7 FEET...SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
760 
WHUS73 KGRB 262138
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CST SUN FEB 26 2017

...GUSTY WINDS AND HIGH WAVES CONTINUE THROUGH THIS EVENING...

.GUSTY SOUTHWEST WINDS AND LARGE WAVES ARE EXPECTED THROUGH THIS 
EVENING.

LMZ541>543-270300-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
338 PM CST SUN FEB 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS...BECOMING WEST 10 TO 20 KNOTS
  LATE THIS EVENING. GUSTS TO 30 KTS POSSIBLE THROUGH EARLY
  EVENING.

* WAVES...3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
162 
WHUS73 KGRB 270303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST SUN FEB 26 2017

...WINDS AND WAVES HAVE SUBSIDED THIS EVENING...

LMZ541>543-270415-
/O.EXP.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
903 PM CST SUN FEB 26 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 5:17 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 25, 5:17 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
517 PM CST Sat Feb 25 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 224 PM CST Sat Feb 25 2017

The latest RAP analysis and satellite/radar imagery show a large low
pressure system continuing to exit the region over northwest Quebec.
Cloud cover, snow showers, and flurries wrapping around the low are
persisting early this afternoon over north-central and eastern
Wisconsin.  The back edge of the clouds are pushing into western
Marathon and Wood counties, and should exit northeast Wisconsin by
late this afternoon or early this evening.  Looking to the west, a
corridor of clearing has moved into western Wisconsin and eastern
Minnesota in close proximity to a surface ridge axis.  The next
system, however, is already diving southeast across the northern
Plains with scattered snow showers over North Dakota and northern
Minnesota.  Forecast concerns revolve around cloud trends this
afternoon, followed by snow shower chances late tonight into Sunday
with this next system.

Tonight...A weak surface ridge axis will pass across the area and
provide a brief period of clearing during the first half of the
evening.  Then will see increasing clouds again from the west as
warm advection pushes in aloft ahead of a weak shortwave. Saturation
looks deep enough over north-central and central WI for a chance of
snow showers overnight, but not expecting much in the way of
accumulations.  With cloud cover and a tight pressure gradient, low
temps should not fall much, and will go with lows in the teens.

Sunday...That shortwave will slide across the area while pushing a
cold front into central and north-central WI.  The front looks
relatively sharp with decent convergence that will provide a focus
for snow shower development with heating of the day.  Would not be
surprised if a few snow showers become briefly heavy given mid-level
lapse rates around 7 c/km.  Up to an inch of snow looks possible
over Vilas county. Chances of snow showers are less over eastern
Wisconsin but dont think can rule them out with passage of the
shortwave and aforementioned lapse rates.  High temperatures will
rise to near 30 degrees in the north, to the middle 30s south and
east.

.LONG TERM...Sunday Night Through Saturday
Issued at 224 PM CST Sat Feb 25 2017

A weak ridge near the surface will help keep the area dry Sunday
night and into Monday night, ahead of an approaching surface low
with associated upper level trough.

As precipitation enters the region, a brief period of wintry mix
is expected to move across areas of northern Wisconsin while rain
remains the primary weather type towards the Fox Valley. As warm
air advection takes over near the surface in the mid to late
morning, rain will overspread the remaining areas in the north. A
slow switch back to snow is anticipated in the evening. This
transition will spread north to south as weak cold air advection
filters in behind this system. A brief break in the action is
expected as some dry air works its way in the back end of this
system in the early morning Wednesday before another shortwave
comes through to fill in some additional snow shower chances for
Wednesday morning to afternoon. A brief clipper system is still
expected to follow Thursday as northwesterly flow dominates,
bringing additional snow chances mainly to the northern areas.
Weak lake effect snow signals then linger on into next weekend.

A warming trend is expected ahead of the trough through Tuesday as
temperatures rise to well above normal, followed by a slow
cooling trend back to near normal by Thursday. Northwesterly flow
into the weekend will then bring temperatures to a few degrees
below normal by Saturday.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 517 PM CST Sat Feb 25 2017

A brief period of clearing will track through the region this
evening, before additional clouds arrive from the west ahead of a
weak clipper system. These clouds should lower overnight into low
mvfr range over central and north-central WI, with potential for
scattered light snow flurries/showers. Scattered snow showers will
likely persist across northern Wisconsin for much of Sunday with
arrival of a cold front, and possibly push into the Fox
Valley/Lakeshore areas during the morning. IFR visibilities will
be possible within any snow showers.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Feb 25, 2:23 PM CST, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CST Sat Feb 25 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CST Sat Feb 25 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

An inch or two of snowfall is possible over far northern Wisconsin
late tonight through Sunday, which could create locally slick
roadways.

A storm system is expected to affect the region late Monday night
into Tuesday morning. A brief period of wintry mix is possible
across central Wisconsin to the Fox Valley, which could create a
few slippery areas for road surfaces. Temperatures behind this
will quickly switch the precipitation to primarily rain through
much of Tuesday afternoon and overspread the region to the north.
Snow shower chances then return on the backside of this system
into the overnight as the system exits but current snow
accumulations are anticipated to be light. Some light lake effect
snow chances will then linger on in the northern areas Thursday
to Saturday as northwesterly flow dominates the region.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-262030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CST Sat Feb 25 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

MPC/Uhlmann

In the hours before

Local storm report, Feb 25, 4:35 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY SNOW       2 S LAC DU FLAMBEAU     45.93N 89.88W
02/25/2017  M10.2 INCH       VILAS              WI   TRAINED SPOTTER

            STORM TOTAL

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:29 AM CSTRiver Flood WarningGRBOutagamie, Shawano, Waupaca4 days

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.